It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-28-2008, 05:03 PM   #1
Senior Member
(female)
 
Join Date: Aug 2006
Location: Pennsylvania
Posts: 157
charpo HB User
UTI or What

I have the symptoms for the last 4 days of a urinary tract infection. My lower back hurts, I have to go to the bathroom sooooo frequently. I can go and then sit down for five seconds and have to go again and there really is urine, not just a tiny bit, but a lot. Also when I'm doing I have this burning down there, its only when I'm done and all the other times, but when i am going it doesn't burn, it actually feels a little better. I went to a doctor yesterday and he said my urine was clear and he looked and said he thinks I have a yeast infection because it was all red there. He gave me bactin to take and also told me to get monistat.

Does anyone ever get this without it being a UTI? I can't understand where all the urine is coming from and why it's not letting up. I am on the 2nd day of the antibiotic and the cream, but don't really feel any relief.

I'm also menopausal and scared to death!!! Any help would be greatly appreciated.

 
Old 05-29-2008, 04:47 PM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,779
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: UTI or What

Charpo, you said you went to a doctor who Looked at your urine, which was clear, and then looked at your redness- and said he thought it was a yeast infection? What kind of doctor did you go see? That doesnt even make sense.
A UTI infection can be ruled out right in a gyn's office, and a yeast infection as well. Ive never heard of a doctor treating for yeast, without knowing for sure that it IS yeast...and seriously- if Monistat isnt helping, it probably isnt.
Bacteriosis, a bacterial infection, NOT YEAST is very close to what a yeast infection feels and looks like...the only way to tell which is which is to have your doctor do a quick slide...they can tell, instantly.

Im sorry to say this, but you might be treating for the wrong infection altogether...but no matter what, go see a GYN, please! Im very upset for you. I would NEVER allow my doctor to send me to a pharmacy to pick up an over the counter drug after spending the money to see him, without knowing 100% for sure what I was treating!

Hope you feel better soon.
__________________
RRMS- dx 05

 
Sponsors Lightbulb
   
Old 05-31-2008, 10:56 AM   #3
Senior Member
(female)
 
Join Date: Aug 2006
Location: Pennsylvania
Posts: 157
charpo HB User
Re: UTI or What

I did go to my gyn yesterday. She didn't test me for a urinary infection but did try to test me for yeast infection. She said since I used the monistat that morning that she may not be able to get an accurate reading. She told me to only take the bactrin for one more day and she gave me an antifungus pill to take one time. That was yesterday, now today I still feel the same urge. The pharmacist said that I should feel better in a few hours. I am still now trying to figure out what is causing this frequent urge to urinate and the burning constantly. This is the most uncomfortable feeling.

 
Old 06-01-2008, 07:13 AM   #4
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,779
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: UTI or What

Charpo, yeah, once you start using the monistat, its hard to accurately get a reading on a yeast infection..the pill she gave you, was probably Diflucan, which is the pill form of Monistat..its a prescription and usually does clear things up in one day...however, yeast infections dont give you the urge to urinate...UTIs do..and it hurts and usually burns..
Since you are currently being treated for yeast- theres not much you can do until that is out of your system, about a week...meanwhile, if you are still having the problem in a day or two, I would go see about having blood work done. And, find out how your GYN expects to find out if you have a urinary infection if she isnt testing you.
Meantime, if you can get your hands on Cranberry Juice, drink it- lots of it, but make sure it isnt "cocktail" you want 100% juice...you can also look into cranberry pills at the drug store, sold where you bought the Monistat, you can find things for UTIs which help relieve symtoms..they are homeopathic, not prescription and they might help you relieve symtoms..
Good luck.
N
__________________
RRMS- dx 05

 
Old 06-03-2008, 07:50 AM   #5
Senior Member
(female)
 
Join Date: Aug 2006
Location: Pennsylvania
Posts: 157
charpo HB User
Re: UTI or What

the original place I went thinking I had a UTI called at the end of last week and said after sending the urine specimen away also, that it came back clear. My gyn said that a yeast infection can cause the burning and frequent urination because of the infection swelling everything. It is now Tuesday and when I woke up on Monday, it was much much better. Thanks for all of your replies

 
Old 07-08-2008, 09:52 PM   #6
Newbie
(female)
 
Join Date: Jul 2008
Location: niagara falls, ontario, canada
Posts: 2
harshop31 HB User
Re: UTI or What

Im actually having the exact same problem.
im just wondering if you have any idea ,
what actualLy cleared up the issue.
ive been deaLing with it for about 8 months now,
since i had my daughter,
have treated it as uti &yeast infection.
none of which have worked thanks !

 
Old 07-09-2008, 12:01 AM   #7
Veteran
(female)
 
Join Date: Jul 2008
Location: New York State
Posts: 371
pinkpixies HB User
Re: UTI or What

you should go back soon and get another culture done to check for infection...I get bacterial infections a lot...and sometimes they get worse for a while...then slightly better and only itch...not hurt...but I still have one. If they get really bad...they can go up into the tubes and cause pain in the lower stomach and back. You'd need to take Flagyl for that. Metrogel won't go up into the tubes.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what does it mean if you are able to see the gas bubble a week after vitrectomy? airda6 Eye & Vision 1 04-29-2010 01:25 AM
What to ask on Monday phat1 Thyroid Disorders 5 10-25-2006 04:26 PM
Diagnosed bipolar and now dont know what to expect *Lai* Bipolar Disorder 13 05-23-2006 03:40 PM
What is your motivation to lose annb Weight Loss 50 01-13-2006 05:01 PM
To all my friends, what should I do? StormGirl Relationship Health 74 04-23-2005 05:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (19), solofelix (16), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!